Paracetamol in children

The paracetamol is an excellent drug in children like antipyretic (reduces fever) and how analgesic (reduces pain). Taken at correct dosages, it is sure and well tolerated. By children it is taken more easily in drops or suppositories.

Paracetamol is a drug used as an analgesic (pain reliever) and as an antipyretic (to reduce fever). Paracetamol (acetaminophen) is often called Tachipirina, as this is its most widespread trade name: however, it should not be forgotten that there are numerous other trade names, such as Efferalgan, Acetamol, Codamol and many others.

Paracetamol or acetaminophen (chemical name N-acetyl-para-aminophenol) is the active metabolite of phenacetin.
Paracetamol increases the threshold to painful stimuli, exerting an analgesic effect against pain of different causes and etiology.

It is available without a prescription and is used as a common self-prescription pain reliever (although reimbursement of 1000 mg acetaminophen is possible if certain conditions exist and when prescribed by prescription). The drug is available in fixed-dose combinations with narcotic and non-narcotic analgesics (including aspirin and other salicylates, barbiturates, caffeine) in preparations for vascular migraine, insomnia, toothache, antihistamines , antitussives, decongestants, expectorants, in cold and flu preparations and in treatments for sore throat.

THE dosages most used of paracetamol in single preparation are 500 mg and 1000 mg. Paracetamol represents a valid alternative to aspirin and other anti-inflammatories such as ibuprofen (momnet, Brufen, Nurofen), ketoprofen (Oki, Ketodolo, Arthrosilene, Fastum Gel), naproxen (Naprosyl, Momendol, Naproxene), nimesulide (Algimesil, Aulin, Ledoren), diclofenac (Voltaren, Dicloreum) as an analgesic-antipyretic compound; however, its anti-inflammatory effects are very low when compared with pure anti-inflammatories.

In fact, although paracetamol is indicated in the treatment of pain in patients with non-inflammatory osteoarthritis, it does not represent an adequate substitute for non-steroidal anti-inflammatory drugs (NotSteroidal Anti-Inflammatory Drugs, NSAIDs) in chronic inflammatory conditions such as rheumatoid arthritis. Paracetamol is well tolerated and is associated with a low incidence of gastrointestinal side effects, which instead affects all other anti-inflammatory drugs, which can cause gastritis and gastric or duodenal ulcers.

However, an acute overdose of Tachipirina can cause severe liver damage and cases of accidental or deliberate intoxication are continuously increasing, especially for those with chronic painful conditions and who take more than 3-4 g of paracetamol for several consecutive days. Chronic use of less than 2 g / day has not been shown to be associated with hepatic dysfunction.

Paracetamol in children

Single doses of paracetamol for children 2 to 11 years of age range from 160 to 480 mg, depending on weight and age: no more than 5 doses should be given in any 24 hour period. Generally, a dose of 10 mg / kg should be used. There maximum dose taken orally is considered to be 60-80 mg / kg of body weight for children under 12, while that taken rectally (suppository) is a maximum of 90 mg / kg. Particular attention should be paid in consideration of the wide variety of formulations containing multiple active ingredients, both medicinal specialties and over-the-counter drugs, which could present a potential source of paracetamol with consequent overlap and toxicity.

0 Comments

Leave a reply

Your email address will not be published. Required fields are marked *

*

Copyright Esamievalori.com 2021

en_USEnglish

Log in with your credentials

Forgot your details?